Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

On medication for high pluse. Why blood pressure becomes high when I am stressed?

Jan 2013
User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Dear Doctor,

I m 31 years Old male , and My Cardiologist gave me medication for high pluse ( sinus tachycardie). I m taking ½ pill of Nebivolol ( 5 mg ) , I take 2.5 mg once a day in the morning and Eleprenone 50 mg ( pill / day).

Now after being on medication my Blood pressure Holtere test was 125/75 and resting pulse 72 bpm, and my cardiologist did full tests and 24 Hr EKG + ECG + Chest scan and he told me all my readings & results are normal and under control.
sometimes I m stressed and My blood pressure goes up, like taking my Blood pressure in hospital or worrying from something . I know its normal for stress to increase Bp and pulse.
My question is : I'm not stressed all the time , but when I'm stressed my Blood pressure becomes high ( 140 -150 /85 for few seconds or maximum 5 minutes than its back to normal 120/75 .. so is that SHORT term increase in Blood pressure XXXXXXX and damage my organs if it happens occasionally ? taking into consideration that my 24 hour Holter test shows a normal blood pressure and pulse .
Thanks for your support
Posted Thu, 11 Oct 2012 in Hypertension and Heart Disease
Answered by Dr. Mayank Bhargava 44 minutes later

Thanks for posting your query.

Because od stress, there may be imbalance in hormonal status with changes in sympathetic and parasympathetic activity.

Yes....rise in blood pressure may be XXXXXXX but the seriousness vary person to person.

There are multiple cases in which patient's systolic blood pressure was found tobe > 200 mm Hg but still they do not have any other symptoms. These patients are very causal regarding their symptoms.

Generally patient correlate their headache with raised blood pressure, but many of times patient with raised blood pressure are asymptomatic.

Few patients, who have systolic blood pressure in range of 150-160mm Hg, may suffer from cerebro-vascular accidents (paralysis attack) and heart attack.

There is also diurnal variation in blood pressure. Blood pressure at 3:00 AM is lowest and at 7:00 again start rising.

So by observing blood pressure fluctuations,its very difficult to predict the riskand future.

I think I have solved your query, let me know your views also.

Take care,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: On medication for high pluse. Why blood pressure becomes high when I am stressed? 7 minutes later
Thanks Dr. XXXXXXX

regarding my case which is as I told you has normal 24 hours Holtere test blood pressure 125/75 , but occasianly when i m stressed it become in the range 140-150 / 85 for few seconds or maximum for 5 minutes then back to normal again 120/80 ..does that temproary increase in Blood pressure causes damage to my organs ? or its difficult to predict the risk ?
Answered by Dr. Mayank Bhargava 12 minutes later

Although its difficult to predict the risk but organ damage occurs only when blood pressure is persistently raised (not applicable in your case).

Best Regards,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor